Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Upset stomach, no ulcers or H.pylori. Taking anti-acids, crestor. Will stopping crestor help relieve symptoms?

I have upset stomach for many months. A recent test shows I have no ulcer or Helicobactor pylori. I have taken anti acid pills for more than a month and don t see any improvement. I am also on Crestor (5 mg) every other day. Should I stop taking Crestor in inoder to see whether the stomach problem will go away? My main question is: how long should I wait in order to see the effect? Thanks.
Asked On : Mon, 21 Jan 2013
Answers:  1 Views:  148
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello and welcome,

Thanks for your query.

At first, let us talk about the infection you have been diagnosed with. Also called type B Gastritis, which is what I am guessing you have solely based on the details you have given me.

This type of gastritis occurs due to an infection, caused by the organism called 'Helicobacter Pylori'.

This type of gastritis has a specific regimen, which is used to treat this infection. This regimen is of many different types. Following are the most common ones:

1. Triple therapy: one antibiotic (no.1) + antacid + antibiotic (2)- two different types of antibiotics are used for this. Now that I have explained this, you need to understand that this is an infection and requires treatment with antibiotics, and thus, as in your case, only the use of antacids will not give you much relief.

2. Quadruple therapy: Rarely used, but to the triple therapy a 4th agent is added. Either way, in both forms of therapy the use of an antibiotic is pivotal.

Thus, I would advice you to consult a doctor for the same, confirm the diagnosis and accordingly get treated of your condition.

Secondly, I don't think you need to discontinue your cholesterol medications for this. All you need to do is reach a doctor for proper treatment for your condition.

I wish you luck and good health. I hope I have succeeded in answering your questions, you could write back to us anytime for further clarifications.

Best wishes.
Answered: Mon, 21 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor